MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545960
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of catheter break.
 
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was used in the biliary ducts during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the catheter tore from the balloon while pulling out the device.The procedure was completed with another hurricane rx dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code (b)(6) captures the reportable event of catheter break.The returned hurricane rx dilatation balloon was analyzed and a visual examination found that the catheter detached near to the proximal balloon bond.No damages were found to the balloon.Microscopic inspection of the catheter confirmed that it was detached near to the proximal balloon bond.Electron microscopy found that the top surface presented features of torsion mechanism, as polymer tearing fibers and polymer elongation produced by mechanical overload.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of catheter break was confirmed as the catheter was detached on the returned device.It is possible that the factors are due to the manner the device was handled and manipulated.Excessive manipulation of the device without enough care could have induced the problem found.The catheter was detached near to the proximal balloon bond on the returned device.Based on the evidence, the catheter detached found in the device is likely to have occurred due the manner as the device was handled and manipulated may have caused the reported and encountered failure.Electron microscopy analysis performed observed the reduction on the diameter and the features as plastic deformation, polymer tearing fibers and polymer elongation, suggesting, torsion overload mechanism and possible elongation.These factors and interactions could influence the damage found in the returned device.Therefore, the most probable root cause is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16464505
Report Number3005099803-2023-01057
Device Sequence Number7774769
Product Code FGE
UDI-Device Identifier08714729283874
UDI-Public08714729283874
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K001338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2024
Device Model NumberM00545960
Device Catalogue Number4596
Device Lot Number0029767013
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown